Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
126 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is Cipralex or Paxidep better for panic attacks?

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5171 Questions

default
Posted on Wed, 14 Sep 2016 in Mental Health
Question: Hi, i am on cipralex 10mg and spenzo 0.5 mg since 10 months almost prior to which i was on paxidep 25 mg for 3 yrs . i havenot found cipralex as efficient as paxidep and there were recurrences of panic attacks which earlier was mostly not present in paxidep. i had tapered off paxidep gradually before moving to cipralex . since past 2 months i am unable to sleep and any clonazepam tablets for sleep was inducing a lot of drowsiness .so i stopped taking sleep tablets. the doctor now wants to move me to paxidep again. do u think sleep would be restored on paxidep and shall i experience withdrawal symptoms on leaving escitalopram and also experience side effects on taking paxidep again ? which medicine is more efficient ? paxil or escitalopram ? pls guide . right now i am experiencing a lot of sleep disorder with dreams throughout the night,
doctor
Answered by Dr. Seikhoo Bishnoi 2 hours later
Brief Answer:
You will not suffer any serious withdrawal

Detailed Answer:
Hello thanks for asking from HCM

I can understand your concern. Paxidep and Cipralex both are SSRI drugs. Both drugs have almost same efficacy but response in individuals varies. Paxidep has added advantage of actions on other receptors too which can be used especially in individuals having sleep issues.

So yes shifting to Paxidep will help in better sleep as compared to Cipralex and this will ameliorate need to take any benzodiazepine too. This will restore your sleep.

You will not suffer any serious withdrawal symptoms. Mild restlessness could occur which will go in a couple of days.

You might suffer constipation or dry mouth as side effects, but these will be tolerable.

Both drugs have almost same efficacy, in some anxiety disorders with insomnia Paroxetine is preferred.

Thanks, hope this helps you please don't hesitate to ask again for more information.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Seikhoo Bishnoi 11 minutes later
Thanks for the reply . Also on a temporary basis I hav bn asked to take meltofast tablet for sleep in the night which I haven't started for fear of drowsiness . Doc has not given me any information on the med and I want to know if ths is good enuf for sleep as I don want to feel drowsy as i need to wake up early for work . Is it ok to drink and give a gap of an hour before taking meltofast . How good and safe is a tablet meltofast ?
doctor
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:
Meltofast is safe to use.

Detailed Answer:
Hello again and thanks for asking a follow up

Meltofast is safe to use. The drug will not cause drowsiness and will improve the sleep rhythm. No need to worry.

The drug is safe to use and will not cause any serious side effects.

If possible avoid drinking for few days till you become stabilised with medicines.

Thanks. take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Seikhoo Bishnoi 32 minutes later
Wll this medicine meltofast take time to settle or shall I experience good sleep in the first dose . Also can this medicine be safely left or needs to be tapered
doctor
Answered by Dr. Seikhoo Bishnoi 38 minutes later
Brief Answer:
The drug will help in good sleep from day one

Detailed Answer:
Hello again,

The drug will give good sleep from first dose only. In most cases tapering is not needed if drug use was for short period of time. The drug can be left safely.

Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  

Recent questions on  Clonazepam

doctor1 MD

Hi. I have a complicated medical history. I take klonopin an lexapro for depression and anxiety. They have recently put me on gabapentin and...

doctor1 MD

I have been on Celexa for about 2 months. I do not like it as I can not sleep (without Klonopin) and I am weaning off of it gradually. I took 20 mg...

doctor1 MD

My father in law was taking high doses of clonazepam (up to 8 a day of the green I think 1mg) and seroquel ( up to 2,000 mg a day) and he s made...

doctor1 MD

Hi! I was wondering if Clonazepam can cause a false negative pregnancy test? I have been having nausea, a fluttering feeling in my uterus, I had...

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the...

doctor1 MD

About 5 weeks ago my husband came home and started scratching all over his body. Then about a week later I started to have the same problem. We...

doctor1 MD

I'm interested in trying a benzo medication called clonazolam. I suffer from severe anxiety/panic attacks. Xanax works ok. Do you have any...